Texas, 2016Rip Current in Texas, August 25, 2016
August 25, 2016 · NWS CRP · 1 event in 1 county or zone
A man visiting from California drowned near beach marker 228. He was last seen struggling between the second and third sandbar near the pier.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man visiting from California drowned near beach marker 228. He was last seen struggling between the second and third sandbar near the pier. The deceased was found the following morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 25, 2:57 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 25, 2:57 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
357 PM CDT THU AUG 25 2016
.SHORT TERM (Tonight through Friday Night)...
Isolated convection will wane with the loss of heating this
evening. Moisture convergence reaching far west this evening may
be enough to support isolated convection across the Brush Country,
but lack of sufficient moisture should keep any activity very
isolated so will maintain silent 10 POPs this evening out west.
Otherwise, with the plume of moisture increasing across the
western Gulf associated with the midlevel low positioning along
the Texas coast, chances for showers and thunderstorms increase
tonight through Friday night, with a slightly more active sea
breeze. Greatest chances reside across the Victoria Crossroads,
Northern Coastal Bend, and the adjacent gulf waters due to
proximity of the midlevel low. Did not adjust much with the
daytime and overnight temperatures. With the generally easterly
flow and increased rain chances, slightly cooler temperatures
should occur across the eastern zones with highs lingering in the
lower 90s. Farther west, temperatures will still be able to reach
into the upper 70s.
&&
.LONG TERM (Saturday through Thursday)...
While a majority of interest remains of what invest 99L will become
the next several days as it moves westward towards the eastern Gulf
of Mexico, closer to home we will see increasing rain chances
starting this weekend that are NOT associated with the tropical
disturbance. Deterministic and ensemble guidance are showing an
upper-level feature, a TUTT low, developing late this weekend and
slowly moving inland over South Texas. This is happening as mid-
level ridging moves farther eastward and we see our PWATs surge
upwards of 2 inches through the middle part of next week.
We have decided to keep the PoPs in the chance range, no higher than
50 percent at this time with Monday possibly being the best day to
see higher chances as the TUTT low slowly sags southward. By the
later periods of next week the low should be far enough to our south-
southwest that we should dry out however the airmass will still
remain quite moist so pop-up showers and thunderstorms may still be
possible, just more isolated in nature. The higher rain chances and
more cloud cover will keep temperatures at or slightly below normal
for a majority of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 93 76 92 76 / 10 20 20 40 30
Victoria 75 91 74 90 73 / 20 40 20 40 40
Laredo 76 98 76 97 75 / 10 10 10 10 10
Alice 74 96 74 94 73 / 10 20 10 40 10
Rockport 79 91 78 90 79 / 20 40 30 40 30
Cotulla 75 96 75 95 75 / 10 10 10 20 10
Kingsville 76 95 75 94 74 / 10 20 10 40 20
Navy Corpus 80 91 79 89 79 / 20 30 20 40 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
CB/85...SHORT TERM
GH/77...LONG TERM
Hazardous weather outlook, Aug 25, 4:26 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
526 AM CDT THU AUG 25 2016
GMZ230-235-250-255-270-275-TXZ229>234-239>247-260000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
526 AM CDT THU AUG 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
LATE TONIGHT OVER THE COASTAL WATERS AND THE COASTAL PLAINS. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DAILY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 1:10 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT THU AUG 25 2016
TXZ233-251945-
GOLIAD-
210 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOLIAD COUNTY...
AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
GOLIAD...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLIAD...WEESATCHE AND CHARCO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2892 9739 2862 9735 2858 9754 2876 9765
2892 9742
TIME...MOT...LOC 1909Z 163DEG 12KT 2867 9748
HEAVENERSpecial weather statement, Aug 25, 1:46 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT THU AUG 25 2016
TXZ233-252000-
GOLIAD-
246 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GOLIAD COUNTY...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHARCO...OR 11
MILES SOUTH OF YORKTOWN...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEESATCHE AND WESER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2892 9740 2892 9739 2879 9732 2873 9761
2878 9762 2892 9743 2893 9741
TIME...MOT...LOC 1946Z 161DEG 11KT 2882 9756
87Rip Current, Nueces
- When
- August 25, 4:00 PM CST
- Where
- Nueces forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A man visiting from California drowned in a rip current near the pier.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, August 25 to 26, 20161 death · 8 injured · 2 events
- Heat in Tennessee, August 25, 20161 death · 1 event
- Flash Flooding and Hail in Missouri, August 25 to 26, 2016$9,000 · 1 in hail · 18 events
- Damaging Winds in New York, August 25, 2016$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, August 25, 2016$3,000 · 1.75 in hail · 15 events
- Hail in Texas, August 25, 20162.5 in hail · 5 events
- Flash Flooding in Louisiana, August 25, 20164 events
- Flooding in Kansas, August 25 to 27, 20163 events
- Heavy Rain in Arizona, August 25, 20162 events
- Waterspout in Gulf of Mexico, August 25, 20162 events
- Hail in Texas, August 25, 20161.75 in hail · 2 events
- Tornado and Damaging Wind in Pennsylvania, August 25, 2016$7,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654793.